Jump to content

Photo

Swelling at injection site?

- - - - -

  • Please log in to reply
4 replies to this topic

#1
Rigel

Rigel

    Junior Member

  • 500 plus
  • PipPip
  • 16 posts
Sometimes, maybe once every 2-3 wks, I'll get extremely itchy, raised bumps which look almost like hives or an allergic reaction around my injection site (abdomen). They occur shortly after I inject Novolin NPH during the morning or late night. Usually it's not localized and spread to other areas which I've recently injected into. Then after a few hours it will all fade away as if nothing happened. Seems strange I know, but has anyone experienced this or know what might cause it? Right now I'm using insulin pens with disposable needles.

#2
Jon

Jon

    Senior Member

  • no pm.
  • 802 posts
I have not seen that, but my son had a fatty lump on his stomach because he took his shot in the same place all the time. When he stopped using that site, the lump eventually went away.

It sounds like an allergic reaction. Maybe you should try a different type of insulin, or a different pen. You might be having a reaction to the metal needle, or the insulin itself. Do you use the same needles for your fast-acting?

#3
Tony

Tony

    Administrator

  • Administrators
  • 7,352 posts
  • LocationRI
  • I am a:Type 1
I use to get lumps once in awhile when I was on shots. I had ask the Dr. He said if the insulin is cold it will cause lumps.
But it sounds like you are having a different problem.

Tony
Administrator of Diabetesforums.com


"Weeding my way through Diabetes, and taking all of you along for the ride." - archimeech


#4
TAutry

TAutry

    Ex-moderator

  • 500 plus
  • 1,506 posts
Rigel,

I get that once in a while too. Normally, I will get a little red bump on my thigh when I shoot there. It doesn't happen every time. I try to rotate my shots between the thighs and the abdomen. I find it helps to rest each site for a day or two.

Travis

#5
Gina

Gina

    Ex-moderator

  • 500 plus
  • 1,283 posts
Rigel,

I used to get that also, when i used to be on NPH, it would get real itchy. I asked the doctor and he told me that it was normal ...Now that i think about it , it used to be with the disposable pen also with me...maybe you are just a little sensitive, i know that my skin is very sensitive...even now after i take out the site to my pump where the tape was is always itchy until i take a shower




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users